An Elgin-St. Thomas Emergency Medical Services (EMS) paramedic used Naloxone to revive a woman, 24, who was unresponsive after a suspected overdoes of “purple” fentanyl, a powerful narcotic, in Aylmer on Wednesday, Sept. 9.
Aylmer Police, in an online statement, said officers, paramedics and Aylmer Fire Service responded to the suspected overdose on Forest Street.
Drug paraphernalia and what was suspected to be purple fentanyl was found near the woman.
A paramedic administered Naloxone, a narcotic antidote, and the woman began to recover. She was taken to hospital for treatment.
Police warned that fentanyl-based street drugs “continue to pose a serious danger to people who are struggling with addictions, and fentanyl mixed with another opioid represents a serious danger and a health risk, including death.”
Police encouraged drug users who had fears or anxiety about seeking help to seek a family member or friend to speak on their behalf.
Addiction services were available in the community to help, police said. “You do not have to be alone in dealing with your addiction.”